• Margie Margie
    December 09, 2008
    What would cause my blood pressure to be so high 160/98 upon waking in the morning?
    Margie Margie
    December 09, 2008

    I have been on 25 mg Topral twice a day for several years. During the past month my blood pressure has been spiking, specifically in the morning upon waking. My Dr. increased my topral from 1 to 2 pills in the evening.. Still high in morning..

    Is there something else going on that would cause this. Should I be looking for something wrong with my kidneys.. Bye the way, I just had blood work done and dr. says kidney function is normal but they did find trace of blood and white cells in urine..

     

    READ MORE

FROM OUR EXPERTS

  • Lisa Nelson
    Health Pro
    December 14, 2008
    Lisa Nelson
    Health Pro
    December 14, 2008

    Hi Margie,

     

    Here's a third possibility:

     

    A higher blood pressure in the morning versus blood pressure readings at other times of the day is an indicator for sleep apnea.  Discuss with your MD.

     

    You can read more about high blood pressure and sleep apnea here (it's page 2 of an article - scroll to bottom for sleep apnea info).

     

    All the best,

     

    Lisa Nelson, RD, LN

    8 Essential Steps to Lower Cholesterol Naturally

  • Neil MD
    Health Pro
    December 09, 2008
    Neil MD
    Health Pro
    December 09, 2008

    Hello Margie,

     

    A couple of things about your question. 

     

    First, good job on checking your BP at home!

     

    A common cause of high blood pressure early in the morning is from your blood pressure medication essentially wearing off, especially with a medication like a short-acting metoprolol.   Metoprolol is a great medication (its inexpensive, very few side effects, treats a lot of diseases) but is also not great for lowering blood pressure more than 20 mmHg on your systolic blood pressure.  Be sure to mention to your doctor that your BP remains high in the morning.  He may want to try another medication or increase your dose of metoprolol.

     

    Second, without knowing all the numbers on your urinalysis and the rest of your medical history, it's difficult to say what your results mean.  Commonly, a urinary tract infection can cause a lot of white cells and trace blood in your urine.  Be sure to bring these results up, too, with your doctor for your own piece of mind.

     

    To your health,

    Neil MD

     


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.